EconPapers    
Economics at your fingertips  
 

Testing of binary regime switching models using squeeze duration analysis

Milan Kumar Das () and Anindya Goswami
Additional contact information
Milan Kumar Das: Mathematical Sciences, Indian Institute of Science Education and Research, Pune, India
Anindya Goswami: Mathematical Sciences, Indian Institute of Science Education and Research, Pune, India

International Journal of Financial Engineering (IJFE), 2019, vol. 06, issue 01, 1-20

Abstract: We have developed a statistical technique to test the model assumption of binary regime switching extension of the geometric Brownian motion (GBM) model by proposing a new discriminating statistics. Given a time series data, we have identified an admissible class of the regime switching candidate models for the statistical inference. By performing several systematic experiments, we have successfully shown that the sampling distribution of the test statistics differs drastically, if the model assumption changes from GBM to Markov modulated GBM, or to semi-Markov modulated GBM. Furthermore, we have implemented this statistics for testing the regime switching hypothesis with Indian sectoral indices.

Keywords: Empirical volatility; regime switching GBM; time series analysis; parameter inference (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S2424786319500063
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijfexx:v:06:y:2019:i:01:n:s2424786319500063

Ordering information: This journal article can be ordered from

DOI: 10.1142/S2424786319500063

Access Statistics for this article

International Journal of Financial Engineering (IJFE) is currently edited by George Yuan

More articles in International Journal of Financial Engineering (IJFE) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijfexx:v:06:y:2019:i:01:n:s2424786319500063